Ohio, 2025

Damaging Winds in Ohio, June 18 to 19, 2025

June 18 to 19, 2025 · NWS PBZ · 13 events in 7 counties and zones

Low pressure tracking relatively slow through the Great Lakes on the 18th and 19th resulted in flooding and damaging winds with 1000-1500 J/kg of MUCAPE and sufficient effective shear across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Low pressure tracking relatively slow through the Great Lakes on the 18th and 19th resulted in flooding and damaging winds with 1000-1500 J/kg of MUCAPE and sufficient effective shear across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 18, 7:53 PM EST, 25 minutes earlier.

Area forecast discussion, Jun 18, 7:53 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
853 PM EDT Wed Jun 18 2025

.SYNOPSIS...
Showers and possible thunderstorms expected Wednesday afternoon
and evening, some of which could be severe late Wednesday night.
Thunderstorm chances will remain on Thursday with the approach
and passage of a cold front. Dry weather returns Friday with
excessive heat probability increasing through the middle of
next week under high pressure.

&&

.NEAR TERM /THROUGH THURSDAY/...
KEY MESSAGES:

- Scattered showers/thunderstorms capable of heavy rainfall.
- Another push of thunderstorms with severe threat possible
  tonight.
---------------------------------------------------------------

With Tuesday's surface boundary now displaced to our east, we're
left within a transitional zone ahead of low pressure tracking
through the Great Lakes and a cold front sweeping through Indiana
and Ohio. Quasi-zonal mid-level flow with still a southwest
component has maintained the moist, stagnant airmass today. Observed
PWAT value off our 12z sounding was 1.85" which is above the daily
max. Recent PIT ACARS soundings also show a similar environment to
Tuesday with tall, skinny CAPE and the widest CAPE profile below
-10C, warm cloud depths to 14-15kft, and weak deep layer flow
supporting slow moving showers and lower probability
thunderstorms. Rates thus far through the morning have been
slightly less than Tuesday but still falling in the 1-2
inch/hour range and couldn't rule out up to locally 3"/hour
given the similar environment and what has been observed
recently. Thus, localized flash flooding remains a threat today,
especially in areas that see training and those who got hit the
hardest yesterday.

CAMs still want to diminish the coverage into the afternoon hours as
a sinking subsidence inversion sets in. Not completely sold that
we'll see a dry afternoon given the environment in place and
lingering boundaries around, but it's plausible that the flooding
threat should lessen given the lack of coverage to result in
repeated rounds of heavy rainfall.

Uncertainty then creeps in late tonight as what is likely to be an
ongoing line of thunderstorms progresses across Indiana and Ohio
along a pre-frontal trough. As typical, CAMs want to weaken it
considerably after sunset and before it reaches our eastern Ohio
counties as it outruns the best instability, but this could be a
more pessimistic solution than reality, especially across eastern
Ohio. Low and mid level flow is forecast to increase with the
approach of an associated upper trough allowing effective shear to
reach 25-30 knots with notable veering atop backed southerly flow.
Forecast soundings from the CAMs still support 1000-1500 J/kg of
MUCAPE atop a stabilizing surface over that way. This
environment would support maintenance of convection into the
early overnight hours into eastern Ohio and with lesser
confidence western Pennsylvania. If it can maintain, primary
threat would be damaging wind punching through a weak surface
inversion. Couldn't entirely rule out a tornado threat either
with the veering wind profile and >150 m2/s2 of 0-1 SRH, but
that threat will be highly dependent on how strong the surface
inversion is and if the storms root at the surface. Most likely
timing would be after 10pm into eastern Ohio and after midnight
if it reaches into western PA. Accordingly, a Slight Risk (2/5)
has been expanded to our eastern Ohio and WV panhandle counties
while a a Marginal Risk (1/5) remains across to the east, again
with the highest (but still lower) confidence in eastern Ohio.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
KEY MESSAGES:

- Additional showers and thunderstorms with severe possibility
  on Thursday.
- Drying out on Friday with above-normal temperatures.
----------------------------------------------------------------

The cold front itself is progged to punch through on Thursday
coincident with the most notable height falls and upper support as
surface low pressure crosses to our north. Most likely timing is the
mid to late afternoon hours, after 3pm or so, but a few models do
suggest a slightly later passage. The biggest question will be how
much instability we're able to regenerate before its passage despite
the passage itself being at a favorable time. The optimistic cloud
coverage solution from the HREF still maintains areas of clouds with
only pockets of clearing while the most likely solution keeps mostly
cloudy skies across the area through the afternoon hours. Thus,
probability for >1000 J/kg SBCAPE peaks around 60-70% south of
Pittsburgh and <50% to the north. Deep layer shear will be in place
with ensemble mean of 30-40 knots of 0-6 km. Some development is
possible by early afternoon along a pre-frontal trough/as convective
temperatures are met which could muddy the picture further. Given
the environment, think that the highest severe probability likely
lies from Pittsburgh and south coincident with the best overlap of
CAPE and shear. The primary threat will be damaging wind in any
congealed line segments with straight hodographs. Machine learning
suggests this area for a lower end threat as well, and SPC has
maintained the Marginal Risk (1/5) across our area.

Friday should finally see a drier day in the wake of the boundary,
though a change in airmass doesn't appear too likely with a brief
bout of northwest flow quickly flipping west to southwest again
as high pressure builds in across West Virginia. NBM MaxT
spread is pretty small with highs likely in the low to mid 80s
and the start of a significant warm up headed into the weekend
and next week.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
KEY MESSAGES:

- Turning drier with excessive heat threat ramping up into next week.
-------------------------------------------------------------------

The story of the long term period is going to turn from rain and
flooding to a prolonged period of dangerous, excessive heat.
Saturday will be dry with highs ramping up into the mid to upper 80s
and dew points in the upper 60s.

Sunday begins the period of excessive heat. Longer range ensembles
exhibit quite a bit of certainty on a strong upper ridge building
across the eastern CONUS with a 90+% chance of 500 mb heights >590
dam. NBM probability for highs >95F peak at 70-80% in the urban
areas and valleys Monday and Tuesday. Combined with dew points into
the 70s, heat indices are likely to top the 100-105F range for
multiple days. Climatological tools point toward heights 2-3+ SD
above normal for late June. While we can get plagued by
diurnally driven clouds and precipitation in these patterns with
localized effects, a significant warm up to well-above normal
temperatures is likely, and the threat may be long lived over
the course of several days with little relief at night.
Probability for lows >70F is 80- 90+% Monday-Wednesday nights.
The takeaway message at this point is that several days
excessive, dangerous heat is increasing probability across the
entire area and compounding effects could be significant. If
trends hold, heat headlines will be likely. Record lows and
highs may be in jeopardy as well... see the climate section for
more.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
VFR prevails to begin the TAF period.

A surging line segment of storms is progressing through western Ohio
at this time and is expected to approach the region after 01z.
The main threat from these storms will be damaging wind gusts.
The 00z PIT sounding indicated far more surface based
instability than previously expected. This along with a quicker
arrival of the line has raised chances that this line
progresses through our region and PROB30s are being replaced
with FM groups for ZZV and tempos east of there into PIT.
Additional FM groups will follow.

Moisture convergence ahead of the main surface boundary and the
upper trough favors MVFR to localized IFR cig development just prior
to 12z lasting into mid Thursday morning. West-southwest winds
increase Thursday mid to late morning as the local pressure gradient
tightens ahead of an approaching front. Scattered development of
showers and storms is also likely during that time with the onset of
daytime heating/mixing.

Outlook... The passage of a surface front and upper trough axis will
generate scattered to numerous showers with isolated thunderstorms
Thursday afternoon; probabilities favor MGW/LBE as most likely to
experience highest gusts/rainfall rates and lightning impact.

Outside of lingering moisture fueling isolated to scattered
showers Friday, the outlook favors a prolonged period of VFR
Friday afternoon into next week under the influence of high
pressure and large ridging overhead.

&&

.CLIMATE...
Daily record high maximum (left) and daily record high minimum (right)
temperatures will be in jeopardy starting this coming Sunday:

Sunday June 22nd
Pittsburgh, PA:         98F (1988)              75F (1988)
Zanesville, OH:         99F (1988)              71F (1997)
Morgantown, WV:         96F (1923, 1988)        73F (1988)
Dubois, PA:             92F (2024)              69F (2024)
Wheeling, WV:           95F (1923, 2024)        72F (2011)
New Philadelphia, OH:   97F (1988)              71F (1997)

Monday June 23rd
Pittsburgh, PA:         95F (1894)              76F (1888)
Zanesville, OH:         96F (1899)              70F (1975)
Morgantown, WV:         95F (1899)              71F (1957)
Dubois, PA:             88F (1966)              66F (2017)
Wheeling, WV:           94F (1948)              69F (2013)
New Philadelphia, OH:   97F (1988)              72F (1948)

Tuesday June 24th
Pittsburgh, PA:         96F (1882)              72F (1884)
Zanesville, OH:         98F (1930)              73F (1937)
Morgantown, WV:         94F (1921, 1949)        76F (1924)
Dubois, PA:             88F (1966)              67F (2013)
Wheeling, WV:           98F (1933, 1943)        73F (1908)
New Philadelphia, OH:   94F (1964)              70F (1975)

Wednesday June 25th
Pittsburgh, PA:         98F (1988)              75F (1952)
Zanesville, OH:         101F (1988)             72F (1952)
Morgantown, WV:         94F (1921, 1952, 1988)  74F (1952)
Dubois, PA:             91F (1966)              67F (2000)
Wheeling, WV:           97F (1943)              75F (1952)
New Philadelphia, OH:   92F (1966, 2002, 2005)  68F (2013)

Thursday June 26th
Pittsburgh, PA:         95F (1966)              75F (1952)
Zanesville, OH:         97F (1952)              73F (1952)
Morgantown, WV:         96F (1952)              74F (1952)
Dubois, PA:             91F (1966)              66F (2000)
Wheeling, WV:           96F (1943, 1952)        73F (1952)
New Philadelphia, OH:   99F (1988)              71F (2022)

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...MLB
NEAR TERM...MLB
SHORT TERM...MLB
LONG TERM...MLB
AVIATION...Cermak/AK
CLIMATE...
Hazardous weather outlook, Jun 18, 7:22 PM EST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
822 PM EDT Wed Jun 18 2025

PAZ009-015-016-022-073>078-WVZ021-509>514-200030-
Forest-Clarion-Jefferson PA-Armstrong-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Indiana-Higher Elevations of Indiana-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
822 PM EDT Wed Jun 18 2025

This Hazardous Weather Outlook is for western Pennsylvania and
northern West Virginia.

.DAY ONE...Tonight.

There is a Marginal Risk for both severe thunderstorms and flash
flooding today. Most likely timing for severe thunderstorms will be
after midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a Marginal Risk for both severe thunderstorms and flash
flooding again on Thursday.

Building heat and humidity may cause temperatures to climb into the
low to mid 90s Sunday through Tuesday, with heat indices near or
above 100 degrees possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029-
031-WVZ001>004-012-200030-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence-
Butler-Beaver-Allegheny-Washington-Greene-Hancock-Brooke-Ohio-
Marshall-Wetzel-
822 PM EDT Wed Jun 18 2025

...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 3 AM EDT THURSDAY...

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A Severe Thunderstorm watch has been issued until 3AM. There is a
Slight Risk for severe thunderstorms and a Marginal Risk for flash
flooding. Most likely timing for severe thunderstorms will be after
10pm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a Marginal Risk for severe thunderstorms again on
Thursday.

Building heat and humidity may cause temperatures to climb into the
low to mid 90s Sunday through Tuesday, with heat indices near or
above 100 degrees possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AK

In the hours before

Local storm report, Jun 18, 5:24 PM EST, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
624 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     Flash Flood      1 W Butler              40.86N 79.91W
06/18/2025                   Butler             PA   Public

            Water over the roadway near Pillow Street.

&&
Local storm report, Jun 18, 5:33 PM EST, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
633 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     Flash Flood      1 S Barkeyville         41.18N 79.98W
06/18/2025                   Venango            PA   Public

            One lane is flooded on Slippery Rock Creek
            Road.

&&
Local storm report, Jun 18, 5:34 PM EST, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
634 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     Flash Flood      3 ENE Clintonville      41.22N 79.83W
06/18/2025                   Venango            PA   Public

            Flooding has been reported along Riddle
            Road.

&&
Local storm report, Jun 18, 7:46 PM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
846 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Flash Flood      2 E Brookville          41.16N 79.05W
06/18/2025                   Jefferson          PA   911 Call Center

            Flooding near Route 322 and Sulgar Road.

&&

SKH
Local storm report, Jun 18, 7:49 PM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
849 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Flash Flood      1 N Brookville          41.17N 79.08W
06/18/2025                   Jefferson          PA   911 Call Center

            Flooding along I-80 near mile marker 80.

&&

SKH
Local storm report, Jun 18, 7:52 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
852 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Flash Flood      2 WSW Brookville        41.15N 79.11W
06/18/2025                   Jefferson          PA   911 Call Center

            Flooding near Snyder Road and Route 28.

&&

SKH

The radar

The Cleveland radar (KCLE), 127 km away, was scanning. The volume nearest the first event began at 01:21 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coshocton

When
June 18, 8:18 PM EST
Where
Coshocton County, 2.72 mi ENE of New Guilford
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.290, -82.120

A tree was reported down along County Road 402.

Thunderstorm Wind, Muskingum

When
June 18, 8:25 PM EST
Where
Muskingum County, Trinway
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
40.130, -82.020

Trees down and power outages were reported in Dresden.

Thunderstorm Wind, Tuscarawas

When
June 18, 8:45 PM EST
Where
Tuscarawas County, 0.52 mi W of Strasburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.600, -81.530

Trees were reported down in Strasburg.

Thunderstorm Wind, Tuscarawas

When
June 18, 8:52 PM EST
Where
Tuscarawas County, 1.58 mi W of Dover
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
40.520, -81.500

Trees and power lines were reported down in Dover, OH.

Thunderstorm Wind, Tuscarawas

When
June 18, 8:55 PM EST
Where
Tuscarawas County, 0.69 mi S of Glasgow
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.290, -81.550

Trees and power lines were reported down in Newcomertown, OH.

Thunderstorm Wind, Tuscarawas

When
June 18, 8:59 PM EST
Where
Tuscarawas County, 0.53 mi W of Uhrichsville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.400, -81.340

Trees and power lines were reported down in Uhrichsville, OH.

Thunderstorm Wind, Guernsey

When
June 18, 9:13 PM EST
Where
Guernsey County, 0.53 mi E of Cambridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.030, -81.590

A few reports of trees down were received from the Cambridge area.

Thunderstorm Wind, Carroll

When
June 18, 9:25 PM EST
Where
Carroll County, 0.87 mi NW of Carrollton
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
40.580, -81.090

A number of trees were reported down in the town of Carrolton, OH.

Thunderstorm Wind, Columbiana

When
June 18, 9:30 PM EST
Where
Columbiana County, 0.52 mi W of Hanoverton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
40.750, -80.940

A number of power lines were reported down in Hanoverton, OH region.

Thunderstorm Wind, Columbiana

When
June 18, 9:36 PM EST
Where
Columbiana County, 1.05 mi W of Winona
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.830, -80.900

Power lines were reported down in the Winona, OH area.

Thunderstorm Wind, Jefferson

When
June 18, 10:01 PM EST
Where
Jefferson County, 1.48 mi SSW of Steubenville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
40.350, -80.630

A tree was reported down on Sinclair Avenue and Coal Hill Road.

Thunderstorm Wind, Carroll

When
June 19, 1:30 PM EST
Where
Carroll County, Mechanicstown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.620, -80.950

A tree was reported down on Apollo Road near Mechanicstown.

Thunderstorm Wind, Carroll

When
June 19, 2:17 PM EST
Where
Carroll County, 2.97 mi ENE of Dellroy
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.570, -81.150

A tree was reported down between Dellroy and Carrolton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278671, 1278672, 1278674, 1278675, 1278676, 1278677, 1278678, 1278679, 1278680, 1278681, 1278682, 1278683, 1278684.